Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 16, 2008, 4:25 AM CST for 13 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 17, 2008, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 17, 2008, 11:00 AM CST
- Expired
- Feb 17, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 161025 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 325 AM MST SAT FEB 16 2008 ...STRONG WINDS TO RETURN TO THE AREA SUNDAY... .SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY MID MORNING SUNDAY BEHIND THE A COLD FRONT THAT WILL MOVE THROUGH THE TRI-STATE AREA TONIGHT. THE WINDS WILL CONTINUE THROUGHOUT THE DAY BEFORE SUBSIDING A BIT AROUND SUNSET. COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161800- /O.NEW.KGLD.WI.Y.0003.080217T1700Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 325 AM MST SAT FEB 16 2008 /425 AM CST SAT FEB 16 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL DEVELOP BY MID MORNING SUNDAY AND CONTINUE THROUGH THE DAY BEFORE SUBSIDING A BIT AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
5 follow-up statements
000 WWUS73 KGLD 161752 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MST SAT FEB 16 2008 COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170200- /O.CON.KGLD.WI.Y.0003.080217T1700Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 1052 AM MST SAT FEB 16 2008 /1152 AM CST SAT FEB 16 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL DEVELOP BY MID MORNING SUNDAY AND CONTINUE THROUGH THE DAY BEFORE SUBSIDING A LITTLE LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT/BULLER
000 WWUS73 KGLD 170153 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MST SAT FEB 16 2008 COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171100- /O.CON.KGLD.WI.Y.0003.080217T1700Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 653 PM MST SAT FEB 16 2008 /753 PM CST SAT FEB 16 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL DEVELOP BY MID MORNING SUNDAY AND CONTINUE THROUGH THE DAY BEFORE SUBSIDING SOME IN THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 171030 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MST SUN FEB 17 2008 COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171800- /O.CON.KGLD.WI.Y.0003.080217T1700Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 330 AM MST SUN FEB 17 2008 /430 AM CST SUN FEB 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL PEAK DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
000 WWUS73 KGLD 171724 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MST SUN FEB 17 2008 COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172300- /O.CON.KGLD.WI.Y.0003.000000T0000Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 1024 AM MST SUN FEB 17 2008 /1124 AM CST SUN FEB 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL PEAK DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BURTIS
000 WWUS73 KGLD 172236 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 336 PM MST SUN FEB 17 2008 COZ090-091-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172345- /O.EXP.KGLD.WI.Y.0003.000000T0000Z-080217T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 336 PM MST SUN FEB 17 2008 /436 PM CST SUN FEB 17 2008/ ...WIND ADVISORY WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL BEGIN TO SUBSIDE THIS AFTERNOON AND REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE DAY. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BURTIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:20 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 16, 3:20 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 AM MST SAT FEB 16 2008
.DISCUSSION...FORECAST CONCERNS ARE PRIMARILY ON WINDS TONIGHT AND
ESPECIALLY ON SUNDAY. WIND ADVISORIES WILL BE ISSUED AS A RESULT.
OTHER CONCERNS ARE TEMPERATURES AND PRECIPITATION CHANCES IN THE
SHORT TERM PERIOD.
.SHORT TERM (TODAY-MONDAY NIGHT)...
TODAY-SUNDAY...TWO WEATHER FEATURES TO WATCH FOR THE EARLY PORTION
OF THE SHORT TERM PERIOD.
AN UPPER LEVEL LOW PRESSURE AREA CURRENTLY OVER SOUTHWEST ARIZONA
WILL MOVE INTO WEST CENTRAL TEXAS TODAY WHILE A STRONG UPPER LEVEL
TROUGH AND COLD FRONT MAKE THEIR WAY TOWARD THE AREA FROM THE
NORTHWEST AT THE SAME TIME. FOR SATURDAY NIGHT AND SUNDAY THE
TROUGH AND FRONT MOVE THROUGH THE AREA WHILE THE UPPER LOW MOVES
INTO EASTERN OKLAHOMA. ANOTHER DISTURBANCE MOVES THROUGH THE
NORTHWEST FLOW ALOFT SUNDAY.
MOISTURE WILL SPIRAL INTO THE AREA TODAY AHEAD OF THE UPPER LOW
WITH 00Z MODELS SHOWING 850-700 AND BOUNDARY LAYER MOISTURE ON THE
FRINGES OF OUR EXTREME EAST THROUGH SOUTHERN ZONES. WITH THE
EMPHASIS OF THE BETTER MOISTURE JUST OUT OF OUR AREA HAVE REMOVED
POPS. FOR SATURDAY NIGHT THE UPPER TROUGH WILL SHUNT THE DEEPER
MOISTURE WITH THE UPPER LOW FURTHER EAST AS IT MOVES THROUGH WHILE
BEHIND IT PLENTY OF MOISTURE IN THE 850-700 LAYER SUGGESTS LOTS OF
CLOUDS. GOOD AGREEMENT IN THE MODELS PRODUCING SOME LIGHT QPF
ACROSS THE WESTERN 1/3 OF THE AREA SUNDAY AS MODEST MID LEVEL
LAPSE RATES...MOISTURE AND FRONTOGENESIS WORK TOGETHER.
OTHER CONCERN IS THE WIND. WILL HAVE AN INITIAL SURGE OF WIND WITH
GUSTS IN THE 35-40 MPH RANGE WITH THE FRONTAL PASSAGE TONIGHT WITH
A SLIGHT LULL THEREAFTER UNTIL INCREASING AGAIN INTO THE WINDY/VERY
WINDY CATEGORY BY 17Z AND INCREASING THROUGH 22Z OR SO SUNDAY
AFTERNOON. SOME CONCERN ABOUT THE AMOUNT OF CLOUDINESS PREVENTING
FULL MIXING BUT ANY PRECIP THAT DEVELOPS FROM THE CLOUDS...ESPECIALLY
ACROSS THE WEST MAY HELP IN BRINGING THE WINDS DOWN AS LAPSE RATES
PRETTY GOOD. CONFIDENCE HIGH ENOUGH TO ISSUE A WIND ADVISORY FOR
ALL BUT CHEYENNE COUNTY COLORADO FROM 17Z-23Z. WINDS WILL PICK UP
AGAIN MONDAY AFTERNOON WITH BREEZY CONDITIONS BUT MUCH LESS THEN
WHATS EXPECTED SUNDAY AFTERNOON.
TEMPERATURES TODAY GENERALLY IN THE 50S...DROPPING SIGNIFICANTLY
SUNDAY WITH READINGS IN THE 30S EXCEPT A FEWS 40S ACROSS THE SOUTH
AND SOUTHEAST.
SUNDAY NIGHT-MONDAY NIGHT...SHOULD HAVE A PERIOD OF QUIETER
WEATHER AS THE FORECAST AREA IS INITIALLY IN BETWEEN A LARGE UPPER
RIDGE TO OUR WEST AND A DEEP/LARGE UPPER TROUGH TO OUR EAST SUNDAY
NIGHT BUT BY MONDAY NIGHT THE RIDGE AXIS WILL JUST TO THE WEST OF
THE AREA. TEMPERATURES WARM TOWARD 40 ACROSS THE FAR NORTHEAST AND
EAST...MID/UPPER 40S ACROSS THE FAR SOUTH.
.LONG TERM (TUESDAY-FRIDAY)...
NO CHANGES MADE.
&&
.AVIATION...
FOR THE 06Z TAF...EXPECT VFR CONDITIONS WITH LIGHT AND VARIABLE
WINDS THROUGH MUCH OF THE TAF PERIOD AT BOTH KGLD AND KMCK. COLD
FRONT WILL MOVE INTO THE CWA AROUND 22Z SATURDAY USHERING IN A
GRADUAL SHIFT TO NORTHWESTERLY WINDS. BOTH THE NAM AND THE GFS
BOOST SUSTAINED WINDS TO NEAR 20KTS BY 04Z. MOMENTUM TRANSFER FROM
BUFKIT SOUNDINGS WOULD INDICATE GUSTS AS HIGH AS 35KTS WILL BE
POSSIBLE. APPEARS CIGS AND VISIBILITIES WILL REMAIN VFR THOUGH NAM
BUFR SOUNDINGS INDICATE MVFR OR IFR CIGS WILL DEVELOP. WILL DEFER
TO FUTURE AVIATION SHIFTS GIVEN THIS IS DURING THE LAST TWO HOURS
OF THE CURRENT TAF PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/
SUNDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 10 AM MST /11 AM CST/ TO 4 PM MST /5 PM CST/
SUNDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 10 AM TO 4 PM MST SUNDAY FOR COZ090-091.
&&
DDT/DDTHazardous weather outlook, Feb 15, 4:30 AM CST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MST FRI FEB 15 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 AM MST FRI FEB 15 2008 /430 AM CST FRI FEB 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DDT
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.